Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

How Hiv Affects The Kidneys

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

HIV and Kidney Disease

Why Should People With HIV Care About Kidney Disease? HIV disease can cause kidney failure due to HIV infection of kidney cells. This is known as HIV-Associated Nephropathy or HIVAN. Other causes of kidney disease include diabetes and high blood pressure. These problems, especially HIVAN, are much more common in African-Americans. Taking some medications used to treat HIV infections or related health issues can also cause kidney disease. Kidney...
Ask the Experts

hiv meds and kidney problems

I have been on meds for 5yrs. It has been changed going on three times now. The first time, I was on Reyataz, Norvir, and Truvada, but started having kidney stones every three months after three years of taking it. Then I was switched to Atripla,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If you have developed significant kidney problems while taking tenofovir then a switch to an abacavir based regimen often makes sense. If you are HLA B5701 negative then the risk for a serious hypersensitivity reaction from abacavir is very small so... Read more »

affect of HVC on kidney

My 60 year old mother just discovered she has hep c. She started treatment a month ago even though she could have started it sooner but her doctor told her to wait because she had just done a laser treatment to breakdown kidney stones her her left...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
It will depend on whether or not she has treatment related side effects such as low platelets for example. She will need blood monitoring before she has her procedure.... Read more »

CD4'S AND KIDNEYS

I KNOW SOMEONE WITH AIDS. HER CD4'S WERE 21 AND HOW DOES AIDS AFFECT THE KIDNEYS? TWO WEEKS AGO, HER CD4'S INCREASED TO 75, IS THAT GOOD OR BAD?...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Yes, the HIV virus can affect the kidneys. The most important thing that can help reverse any effects the virus may have on the kidneys is to start HIV treatment. You don't indicate why her CD4 count increased, but if she is now on HIV... Read more »

Kidney issues

Hi,I am 66 years old. Pos since 91. I think my HIV meds are causing Kidney problems. My Doctor doesn't seem too concered but I am. WOULD APPRREICATE ANY THOUGHTS AND SUGGESTIONS HOW BAD MY CONDITION IS encluding suggestions diet, herbs. Here...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
You don't indicate what your HIV meds regimen is or whether you have other medical conditions. You also don't indicate whether this is an abrupt change or something that has building for some time. Certain HIV meds can affect kidney... Read more »
Connect With Others

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months and months....i'm... Read more »

7/9, New York, NY: Spiritual HIV Support Dinner Forum for all affected by HIV and AIDS

Posted by bartleby
Spiritual HIV Support Dinner Forum for all affected by HIV and AIDS
Monday, July 9
6:30pm - 9:00pm
The Riverside Church NYC
90 Claremont Avenue, Room 10T
New York, NY

6:30 pm - 7:30 pm / Light Refreshments and Networking
7:30 pm - 9:00 pm / 90 Minute... Read more »

Kidney Infections

Posted by Anonymous
How common are kidney infections with HIV

Read more »

Kidney's

Posted by Anonymous, 1 Reply
3 months after exposure, i began to have kindey pains. Is this common during ARS or early during HIV progression

Read more »